MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008189-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was to treat the carotid artery and the carotid bulb was very calcified.The 5x30x135 mm viatrac and 4x20x135 mm viatrac balloon dilatation catheters (bdc) ruptured when they were inflated to the rated burst pressure at 14 atmospheres.The balloons were prepped outside the anatomy prior to use and there was no resistance during advancement.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture appears to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.The additional viatrac plus device referenced is filed under separate medwatch report number.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16325270
Report Number2024168-2023-01285
Device Sequence Number15451909
Product Code LIT
UDI-Device Identifier08717648056826
UDI-Public08717648056826
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number1008189-20
Device Catalogue Number1008189-20
Device Lot Number2092361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2023
Initial Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown